Alert archive / California / Areal Flood Warnings in 2016
Areal Flood Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this areal flood warning at Dec 14, 2016, 1:43 PM PST for Del Norte County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2016, 1:43 PM PST (21:43 UTC)
- Expired
- Dec 14, 2016, 4:45 PM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Del Norte County, CA
The radar
The Medford radar (KMAX), 98 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WGUS46 KEKA 142143
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
143 PM PST WED DEC 14 2016
CAC015-150045-
/O.NEW.KEKA.FA.W.0001.161214T2143Z-161215T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Del Norte CA-
143 PM PST WED DEC 14 2016
The National Weather Service in Eureka California has issued a
* Flood Warning for...
Del Norte County in northwestern California...
* Until 445 PM PST
* At 139 PM PST, the public reported severe flooding along Elk
Valley Road. Additionally, surface observations and Doppler radar
estimates of 3 to 5 inches of rainfall has occurred over the last
15 hours.
* Some locations that will experience flooding include...
Crescent City, Jedediah Smith State Park, Jack McNamera Field,
Crescent City North, Gasquet, Smith River, Bertsch-Oceanview and Ft
Dick.
Additional rainfall amounts of of 1 to 3 inches are are possible in
the warned area through 5 PM. Rainfall will increase in coverage and
intensity during the lafter afternoon and into the evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4199 12354 4190 12356 4191 12359 4188 12361
4189 12364 4184 12367 4183 12370 4180 12367
4177 12369 4173 12366 4166 12369 4155 12422
4159 12425 4178 12428 4179 12424 4185 12422
4193 12420 4193 12419 4200 12421 4200 12352
$$1 follow-up statement
227
WGUS86 KEKA 142153
FLSEKA
Flood Statement
National Weather Service Eureka CA
153 PM PST WED DEC 14 2016
CAC015-142202-
/O.CAN.KEKA.FA.W.0001.000000T0000Z-161215T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Del Norte CA-
153 PM PST WED DEC 14 2016
...THE FLOOD WARNING HAS BEEN CANCELLED FOR DEL NORTE COUNTY...
Original warning will be replaced with an advisory.
LAT...LON 4199 12354 4190 12356 4191 12359 4188 12361
4189 12364 4184 12367 4183 12370 4180 12367
4177 12369 4173 12366 4166 12369 4155 12422
4159 12425 4178 12428 4179 12424 4185 12422
4193 12420 4193 12419 4200 12421 4200 12352
$$
KMLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood warning went out at Dec 14, 4:28 AM PST, 9 hours 15 minutes earlier.
Area forecast discussion, Dec 14, 4:28 AM PST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
428 AM PST Wed Dec 14 2016
.SYNOPSIS...Several episodes of moderate to heavy rain are
expected today through Thursday as a storm system progresses east
across the region. The storm system then moves southeast of the
area by Friday, with showers and cooler temperatures spreading
south in its wake. Cool showery weather will continue through the
weekend, followed by mainly dry conditions on Monday.
&&
.SHORT TERM (Today through Thursday Night)...A warm front is
currently lifting north along the Redwood Coast as a weak surface
low approaches from the southwest. A large shield of moderate to
heavy rain is spreading inland ahead of the low. This rain will
continue through midday, possibly weakening during the afternoon,
only to intensify once again as a cold front moves onshore
tonight. Before the front moves inland, strong low-level
southerlies gusting to 35-45 kt will produce strong winds for
exposed elevated areas of Humboldt County, as well as coastal
portions of Crescent City this morning and afternoon.
The previously mentioned surface low is forecast to move onshore
over SWRN OR late this afternoon. A cold front will then progress
southeast, with frontal rains generally exiting the CWA late
Thursday night. Behind the front, temperatures at 850 mb will
cool to around -2 to -4 C, which will aid snow levels falling to
1000-2000 feet by late Thursday night-Friday morning. Thus, light
snow (generally an inch or less of accumulation) will be possible
over inland locations of Del Norte, Humboldt, and Mendocino
Counties, as well as Trinity County.
.LONG TERM (Friday through Wednesday)...An upper trough is
forecast to move east-southeast of the region during Friday, with
deep-layer northerly flow occurring in its wake. Temperatures will
be noticeably cooler with this flow regime, and any precipitation
will be showery in nature (with highest POP values located
offshore). Large-scale subsidence becomes increasingly prominent
by Monday, which will aid in completely dissipating lingering
showers. Thereafter, model guidance shows a series of weak
frontal systems entering the region from the northwest Tuesday and
Wednesday.
&&
.AVIATION...MVFR to IFR conditions and light winds to calm conditions will
continue at KCEC, KACV and KUKI through the early morning. The winds will
increase later this morning and this afternoon becoming moderate and gusty.
Rain showers will continue across the region the next few days as an offshore
low pressure system and associated frontal boundaries impact the area. The
lower conditions the next few days will be due to lower ceilings and/or
visibilities with cloudy skies and rain moving across the region.
&&
.MARINE...An offshore low pressure system and associated frontal boundaries
will increase the winds and seas across the marine areas today. A gale warning
will be in effect today across all the waters due to increasing winds and seas.
The winds and seas will be higher across the outer waters. Showers will move
across the marine areas the next few days as a few low pressure systems and
frontal boundaries propagate across the region. Winds and seas will increase
in or near any showers. Winds will diminish Thursday then increase Thursday
night and Friday. Seas will gradually diminish Thursday and Friday. Winds and
short period seas will increase this weekend primarily across the outer waters.
Small craft advisories are likely across portions of the marine areas this
weekend primarily due to short period seas.
.COASTAL FLOODING...High astronomical tides in conjunction with a
storm surge will result in coastal flooding around Humboldt Bay
and Crescent City today at around high tide. High tide at the
North Spit tide gauge will occur at 11:11 AM with the tide peaking
between 9.0 and 9.3 feet...while high tide at Crescent City occurs
at 10:57 AM with the tide peaking between 8.9 and 9.2 feet.
Flooding will be possible an hour or so before/after high tide in
areas like King Salmon, the Arcata Bottoms, and highway 101 near
Anchor Way in Crescent City. Minor flooding will be possible
again on Thursday. /KML/JMG
&&
.HYDROLOGY...Heavy rain occurring today, and again tonight (into
part of Thursday), will yield storm total rainfall from 3 to 6
inches across much of northwestern California. As a result,
flooding will be possible for several main stem rivers such as the
Eel and Navarro, as well as area creeks and streams. Urban
flooding for poor drainage areas will also be possible. In
addition, the risk for rock and mud slides will increase near
mountain roads due to heavy rain and gusty winds. /JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late Thursday night for CAZ101>113.
Wind Advisory from 10 AM this morning to 4 PM PST this afternoon
for CAZ101.
Coastal Flood Advisory from 10 AM this morning to 1 PM PST this
afternoon for CAZ101-103.
Wind Advisory until 6 PM PST this evening for CAZ104>106.
NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Advisory from 10 AM this morning to 1 PM PST this
afternoon for PZZ410-450.
Gale Warning from 7 AM this morning to 4 PM PST this afternoon
for PZZ450-470.
Small Craft Advisory until 7 AM PST this morning for PZZ455.
Gale Warning from 7 AM this morning to 9 PM PST this evening for
PZZ455.
Gale Warning until 4 PM PST this afternoon for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 14, 3:23 AM PST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 323 AM PST WED DEC 14 2016 CAZ109>113-151130- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 323 AM PST WED DEC 14 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. AN APPROACHING STORM SYSTEM WILL BRING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW-LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO INCREASE THE RISK FOR ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS...PARTICULARLY AS WINDS BECOME GUSTY TODAY OVER EXPOSED COASTAL AND HIGH ELEVATION AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE TO HEAVY RAIN WILL CONTINUE THURSDAY...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND SATURDAY. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE POSSIBLE AT PASS LEVELS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ101-151130- COASTAL DEL NORTE- 323 AM PST WED DEC 14 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM PST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. COASTAL FLOODING WILL BE POSSIBLE LATE THIS MORNING DUE TO THE COMBINATION OF HIGH ASTRONOMICAL TIDES...STRENGTHENING SOUTHERLY WINDS...AND RAINFALL RUNOFF. IN ADDITION...SOUTHERLY WINDS MAY GUST TO 45 MPH NEAR EXPOSED COASTAL AREAS LATE THIS MORNING THROUGH MID AFTERNOON. OTHERWISE...MODERATE TO HEAVY RAIN WILL CONTINUE...RESULTING IN A THREAT FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW-LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO INCREASE THE RISK FOR ROCK AND MUD SLIDES ALONG MOUNTAIN ROADS...PARTICULARLY AS WINDS BECOME GUSTY DURING THE MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE TO HEAVY RAIN WILL COME TO AN END DURING THURSDAY AND TRANSITION TO SHOWERS BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ103-151130- NORTHERN HUMBOLDT COAST- 323 AM PST WED DEC 14 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. HEAVY RAIN WILL CONTINUE TODAY...AND RESULT IN POTENTIAL FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW-LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS AS WINDS BECOME GUSTY DURING THE DAY OVER EXPOSED COASTAL AND HIGH ELEVATION AREAS. IN ADDITION...COASTAL FLOODING WILL BE POSSIBLE LATE THIS MORNING DUE TO THE COMBINATION OF HIGH ASTRONOMICAL TIDES...STRENGTHENING SOUTHERLY WINDS...AND RAINFALL RUNOFF. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FLOOD WATCH CONTINUES INTO THURSDAY AS HEAVY RAIN BEGINS TO TRANSITION TO SHOWERS. THE THREAT FOR HEAVY RAIN AND FLOODING IS EXPECTED TO END BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ104>106-151130- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 323 AM PST WED DEC 14 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN WILL RESULT IN POTENTIAL FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY INCREASE THE RISK FOR ROCK AND MUD SLIDES ALONG MOUNTAIN ROADS...PARTICULARLY AS WINDS BECOME GUSTY DURING THE DAY OVER EXPOSED COASTAL AND HIGH ELEVATION AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FLOOD WATCH CONTINUES INTO THURSDAY AS HEAVY RAIN BEGINS TO TRANSITION TO SHOWERS. THE THREAT FOR HEAVY RAIN AND FLOODING IS EXPECTED TO END BY FRIDAY. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE POSSIBLE AT PASS LEVELS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ102-107-108-151130- DEL NORTE INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- 323 AM PST WED DEC 14 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN WILL RESULT IN POTENTIAL FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY INCREASE THE RISK FOR ROCK AND MUD SLIDES ALONG MOUNTAIN ROADS...PARTICULARLY AS WINDS BECOME GUSTY DURING THE DAY OVER EXPOSED HIGH ELEVATION AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FLOOD WATCH CONTINUES INTO THURSDAY AS HEAVY RAIN BEGINS TO TRANSITION TO SHOWERS. THE THREAT FOR HEAVY RAIN AND FLOODING IS EXPECTED TO END BY FRIDAY. IN ADDITION...LIGHT SNOW WILL BE POSSIBLE AT PASS LEVELS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:21 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 24 hr |
| Dec 13, 8:46 PM PST | Small Craft Advisory | EKA | 6 hr | |
| Dec 14, 11:42 AM PST | Coastal Flood Warning | EKA | Del Norte, Humboldt | 78 min |
| Dec 14, 1:57 PM PST | Areal Flood Advisory | EKA | Del Norte | 4 hr |
| Dec 14, 2:50 PM PST | River Flood Advisory | EKA | Mendocino | 39 hr |
| Dec 14, 3:15 PM PST | River Flood Warning | EKA | Mendocino | 44 hr |
| Dec 14, 3:15 PM PST | River Flood Warning | EKA | Humboldt | 49 hr |
| Dec 14, 3:15 PM PST | River Flood Warning | EKA | Humboldt | 24 hr |
Nearby
Areal Flood Warnings in California, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.